Alert archive / Arkansas / Flash Flood Warnings in 2008
Flash Flood Warning 117, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Sep 3, 2008, 5:46 AM CDT for Carroll County, Madison County, Arkansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2008, 5:46 AM CDT (10:46 UTC)
- Expired
- Sep 3, 2008, 11:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carroll County, AR, Madison County, AR
The radar
The Springfield radar (KSGF), 116 km from the middle of the area, began a volume at 10:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.8 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 492 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 781 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KTSA 031046
FFWTSA
ARC015-087-031645-
/O.NEW.KTSA.FF.W.0117.080903T1046Z-080903T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
546 AM CDT WED SEP 3 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CARROLL COUNTY IN NORTHWEST ARKANSAS
NORTHERN MADISON COUNTY IN NORTHWEST ARKANSAS
* UNTIL 1145 AM CDT
* AT 542 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF HEAVY RAIN ALONG A LINE EXTENDING FROM 11 MILES EAST OF
ALPENA TO 3 MILES NORTH OF HINDSVILLE...MOVING WEST AT 10 MPH.
RADAR INDICATES THAT 2 TO 3 INCHES OF RAIN HAS ALREADY FALLEN.
ANOTHER 1 TO 2 INCHES WILL BE POSSIBLE THROUGH 1145 AM CDT.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...WESLEY...RULE...CLIFTY...GREEN FOREST...OAK GROVE...
URBANETTE...BERRYVILLE...GRANDVIEW...EUREKA SPRINGS AND BEAVER.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
LAT...LON 3612 9329 3612 9346 3609 9346 3608 9343
3598 9344 3602 9392 3622 9389 3624 9386
3650 9386 3650 9330 3649 9329 3613 9328
$$1 follow-up statement
000
WGUS74 KTSA 031413
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
913 AM CDT WED SEP 3 2008
ARC015-087-031645-
/O.CON.KTSA.FF.W.0117.000000T0000Z-080903T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL AR-MADISON AR-
913 AM CDT WED SEP 3 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR
NORTHERN MADISON AND CARROLL COUNTIES...
AT 909 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AREAS OF HEAVY RAIN CONTINUING OVER ALL OF NORTHERN MADISON AND
CARROLL COUNTIES. THE BANDS OF HEAVIEST RAIN WERE MOVING NORTHWEST
AT 10 MPH. RADAR INDICATES THAT 1 TO 3 INCHES OF RAIN HAS ALREADY
FALLEN WITHIN THE LAST 3 HOURS. ANOTHER 1 TO 2 INCHES WILL BE
POSSIBLE THROUGH 1145 AM CDT.
SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE CLIFTY...BEAVER...GRANDVIEW...URBANETTE...RULE...
CARROLLTON...RUDD...GREEN FOREST...EUREKA SPRINGS...BERRYVILLE...OAK
GROVE AND ALPENA.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES TWO FEET OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 3612 9329 3612 9346 3609 9346 3608 9343
3598 9344 3602 9392 3622 9389 3624 9386
3650 9386 3650 9330 3649 9329 3613 9328
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 3:51 AM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Sep 3, 3:51 AM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
351 AM CDT WED SEP 3 2008
.DISCUSSION...
AREAS OF LIGHT TO MODERATE RAIN CONTINUE TO SPREAD ACROSS MUCH OF
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS IN ASSOCIATION WITH THE
TROPICAL REMNANTS OF GUSTAV. SYSTEM WILL CONTINUE TO LIFT SLOWLY
NORTH TODAY AND THEN NORTHEAST TONIGHT. PRECIPITATION SHOULD END
FROM SOUTHWEST TO NORTHEAST TONIGHT INTO THURSDAY MORNING WITH
MOST OF THE HEAVIER PRECIPITATION ENDING AFTER MIDNIGHT TONIGHT.
WILL CONTINUE WITH CURRENT FLOOD WATCH CONFIGURATION. AREAS ALONG
AND NORTH OF INTERSTATE 44 HAVE SEEN LITTLE RAINFALL WITH EVENT SO
FAR AND EVEN WITH THE ONE TO TWO INCHES OF RAIN EXPECTED
TODAY/THIS EVENING...SHOULD NOT POSE A SIGNIFICANT FLOODING
THREAT. THIS AREA WILL CONTINUE TO BE MONITORED HOWEVER TO MAKE
SURE NO HEAVIER RAIN BANDS DEVELOP FOR A PROLONGED PERIOD OF TIME.
BEAUTIFUL FALL LIKE WEATHER EXPECTED THURSDAY AND FRIDAY BEHIND
DEPARTING SYSTEM WITH COOLER/DRIER AIR WORKING INTO THE REGION.
LATEST 06Z NAM SHOWS 50H SHORTWAVE MOVING INTO AREA SATURDAY
MORNING WITH WESTERLY FLOW ALOFT. THIS MAY PUSH SECONDARY COOL
FRONT INTO AREA DURING THIS TIME WITH A CHANCE FOR SHOWERS ACROSS
NORTHEAST OKLAHOMA. CONCERNING THE EXTENDED...STAYED CLOSE TO MEX
GUIDANCE.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 72 62 78 59 / 90 40 10 10
FSM 74 68 79 62 / 100 70 20 10
MLC 74 63 81 59 / 90 30 10 10
BVO 70 60 77 56 / 90 40 10 10
FYV 72 66 74 57 / 100 80 30 10
BYV 73 66 74 57 / 100 100 40 10
MKO 73 63 79 58 / 100 50 10 10
MIO 71 64 75 57 / 100 80 20 10
F10 73 63 80 59 / 90 40 10 10
HHW 77 65 83 63 / 90 30 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH UNTIL 7 AM THURSDAY FOR OKZ049-OKZ058-OKZ063-OKZ068-
OKZ069-OKZ072-OKZ074-OKZ075-OKZ076.
AR...FLOOD WATCH UNTIL 7 AM THURSDAY FOR ARZ001-ARZ002-ARZ010-ARZ011-
ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...23
LONG TERM....12Hazardous weather outlook, Sep 3, 5:15 AM CDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 515 AM CDT WED SEP 3 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 514 AM CDT WED SEP 3 2008 ...REMNANTS OF GUSTAV WILL CONTINUE AFFECTING THE AREA THROUGH TONIGHT... ...3 TO 6 INCHES OF RAIN POSSIBLE ACROSS FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THROUGH TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. FLASH FLOOD. RISK...SIGNIFICANT. AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...TODAY. HEAVY RAIN. RISK...SIGNIFICANT. AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... THE TROPICAL REMNANTS OF GUSTAV...CURRENTLY LOCATED OVER EXTREME NORTHEAST TEXAS WILL BEGIN TO MOVE IN A MORE NORTH NORTHEAST DIRECTION TODAY. AS THIS OCCURS...AREAS OF LIGHT TO MODERATE RAIN WILL CONTINUE TO WRAP AROUND THE CENTER OF CIRCULATION...RESULTING IN PERIODS OF LIGHT TO OCCASIONALLY MODERATE RAIN FOR THE REGION. THE TRACK OF THE CIRCULATION DICTATES FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS WILL REMAIN MORE FAVORABLE FOR PROLONGED RAINFALL...WITH 3 TO 6 INCHES OF ADDITIONAL RAINFALL THROUGH TONIGHT WILL BE POSSIBLE. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE AFOREMENTIONED AREA THROUGH TONIGHT. SEE...OKCFFATSA...FOR DETAILS. ADDITIONALLY...WINDS GUSTING BETWEEN 30 AND 40 MPH WILL BE POSSIBLE AREAWIDE AS THE SURFACE LOW MOVES NORTH NORTHEAST TODAY. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...HIGH WIND POTENTIAL. FRIDAY...NO HAZARDS. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THE REMNANTS OF GUSTAV WILL CONTINUE TO LIFT NORTHEAST AND AWAY FROM THE AREA DURING THE DAY THURSDAY. IN ITS WAKE...CONSIDERABLY DRIER AND COOLER AIR WILL BEGIN FILTERING OVER THE AREA. A WEAK SHORTWAVE TRAVERSING THE PLAINS OVER THE EARLY PORTION OF THE WEEKEND MAY RESULT IN ADDITIONAL CHANCES FOR RAIN...ALONG WITH A REINFORCING SHOT OF COOLER AIR. A WARMING TREND WILL ENSUE FOR EARLY NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 6:33 AM CDT | Flash Flood Warning | TSA | Crawford, Franklin, Sebastian | 9 hr |
| Sep 3, 7:35 AM CDT | Wind Advisory | TSA | Benton, Carroll, Madison, Washington | 11 hr |
| Sep 3, 9:53 AM CDT | Flash Flood Warning | TSA | Benton, Carroll, Crawford, Franklin, Madison, Washington | 6 hr |
| Sep 3, 3:57 PM CDT | Areal Flood Warning | TSA | Benton, Carroll, Crawford, Franklin, Madison, Washington | 8 hr |
| Sep 3, 4:01 PM CDT | Areal Flood Warning | TSA | Crawford, Franklin, Sebastian | 8 hr |
Nearby
Flash Flood Warnings in Arkansas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.